Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 17, 2013, 3:04 PM CDT for 4 counties in Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2013, 3:04 PM CDT (20:04 UTC)
- Expired
- Mar 17, 2013, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Barry County, MO, Christian County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 3:26 PM CDT | HAIL 1.5 | 3 N Crane, MO | AMATEUR RADIO REPORTS HAIL ON HWY 13 3 MILES NORTH OF CRANE. |
| Mar 17, 3:35 PM CDT | HAIL 1 | Clever, MO | HAIL COVERING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS53 KSGF 172004
SVRSGF
MOC009-043-109-209-172045-
/O.NEW.KSGF.SV.W.0012.130317T2004Z-130317T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT SUN MAR 17 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 345 PM CDT
* AT 302 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
AURORA...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* LOCATIONS IMPACTED INCLUDE...
AURORA...BILLINGS...BOAZ...CLEVER...CRANE...EXTREME SOUTHERN
SPRINGFIELD...FREMONT HILLS...HURLEY...LINDEN...MADRY...
MARIONVILLE...NIXA...OZARK AND PLEASANT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3687 9381 3697 9373 3710 9356 3708 9304
3702 9316 3694 9337 3688 9357 3684 9377
TIME...MOT...LOC 2004Z 233DEG 40KT 3689 9372
HAIL...1.00IN
WIND...<50 MPH
$$
CRAMER4 follow-up statements
105
WWUS53 KSGF 172014
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT SUN MAR 17 2013
MOC009-043-109-209-172045-
/O.CON.KSGF.SV.W.0012.000000T0000Z-130317T2045Z/
CHRISTIAN MO-BARRY MO-STONE MO-LAWRENCE MO-
314 PM CDT SUN MAR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAWRENCE...NORTHERN STONE...NORTHEASTERN BARRY AND NORTHWESTERN
CHRISTIAN COUNTIES UNTIL 345 PM CDT...
AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRANE...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
BILLINGS...BOAZ...CLEVER...CRANE...FREMONT HILLS...HURLEY...
MARIONVILLE AND NIXA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3699 9334 3693 9350 3690 9359 3688 9365
3691 9371 3694 9373 3699 9371 3710 9356
3708 9304
TIME...MOT...LOC 2014Z 237DEG 35KT 3693 9362
HAIL...1.00IN
WIND...<50 MPH
$$
CRAMER059
WWUS53 KSGF 172023
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT SUN MAR 17 2013
MOC009-109-172033-
/O.CAN.KSGF.SV.W.0012.000000T0000Z-130317T2045Z/
BARRY MO-LAWRENCE MO-
323 PM CDT SUN MAR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE AND
NORTHEASTERN BARRY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3699 9334 3693 9350 3692 9359 3694 9361
3706 9361 3710 9356 3708 9304
TIME...MOT...LOC 2023Z 237DEG 35KT 3698 9353
$$
MOC043-209-172045-
/O.CON.KSGF.SV.W.0012.000000T0000Z-130317T2045Z/
CHRISTIAN MO-STONE MO-
323 PM CDT SUN MAR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STONE AND NORTHWESTERN CHRISTIAN COUNTIES UNTIL 345 PM CDT...
AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF CLEVER...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
BILLINGS...BOAZ...CLEVER...FREMONT HILLS AND NIXA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3699 9334 3693 9350 3692 9359 3694 9361
3706 9361 3710 9356 3708 9304
TIME...MOT...LOC 2023Z 237DEG 35KT 3698 9353
HAIL...1.00IN
WIND...<50 MPH
$$
CRAMER947
WWUS53 KSGF 172030
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT SUN MAR 17 2013
MOC209-172040-
/O.CAN.KSGF.SV.W.0012.000000T0000Z-130317T2045Z/
STONE MO-
330 PM CDT SUN MAR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STONE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3700 9342 3700 9360 3702 9361 3703 9361
3706 9361 3710 9356 3708 9304 3699 9334
3699 9341
TIME...MOT...LOC 2030Z 236DEG 36KT 3705 9341
$$
MOC043-172045-
/O.CON.KSGF.SV.W.0012.000000T0000Z-130317T2045Z/
CHRISTIAN MO-
330 PM CDT SUN MAR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHRISTIAN COUNTY UNTIL 345 PM CDT...
AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEVER...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
BILLINGS...BOAZ...CLEVER...FREMONT HILLS AND NIXA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3700 9342 3700 9360 3702 9361 3703 9361
3706 9361 3710 9356 3708 9304 3699 9334
3699 9341
TIME...MOT...LOC 2030Z 236DEG 36KT 3705 9341
HAIL...1.50IN
WIND...<50 MPH
$$
CRAMER070
WWUS53 KSGF 172040
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT SUN MAR 17 2013
MOC043-172050-
/O.EXP.KSGF.SV.W.0012.000000T0000Z-130317T2045Z/
CHRISTIAN MO-
340 PM CDT SUN MAR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHRISTIAN COUNTY
WILL EXPIRE AT 345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING INTO GREENE COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3700 9342 3700 9360 3702 9361 3703 9361
3706 9361 3710 9356 3708 9304 3699 9334
3699 9341
TIME...MOT...LOC 2040Z 235DEG 26KT 3709 9332
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 2:16 PM CDT, 48 minutes earlier.
Area forecast discussion, Mar 17, 2:16 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT SUN MAR 17 2013 .DISCUSSION... CURRENTLY...UPPER LEVEL SHORTWAVE WAS PUSHING OVER CENTRAL KANSAS AND AREA OF PRECIPITATION WAS BEGINNING TO EXPAND AND INCREASE A BIT IN INTENSITY OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI...WITH A SECONDARY AREA OF PRECIPITATION FROM SALEM DOWN TO BRANSON. TEMPERATURES WERE GENERALLY IN THE LOW TO MID 30S OVER CENTRAL MISSOURI AND THE UPPER 30S TO LOW 40S OVER SOUTHWEST MISSOURI INTO EXTREME SOUTHEAST KANSAS. SHORTWAVE ENERGY WILL CONTINUE TO SHIFT EAST DURING THE REMAINDER OF THE AFTERNOON WITH PRECIPITATION SHIELF CONTINUING TO EXPAND WHILE THE SURFACE LOW BEGINS TO SHIFT NORTHEAST ALONG THE FRONT INTO ARKANSAS. SHORT TERM (TONIGHT AND MONDAY)... LEAD SHORTWAVE WILL CONTINUE TO MAKE PROGRESS INTO MISSOURI DURING THE EVENING HOURS AND EAST OF THE AREA OVERNIGHT. EXPECTING MAJORITY OF PRECIPITATION TO END FROM WEST TO EAST DURING THE LATE EVENING INTO THE OVERNIGHT HOURS AND HAVE TRENDED THE POPS DOWNWARD FROM WEST TO EAST THROUGH TIME TONIGHT. MAIN TROUGH AXIS WILL SHIFT THROUGH THE AREA ON MONDAY WITH SURFACE HIGH PRESSURE BUILDING INTO THE REGION. LINDENBERG LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... NORTHWEST FLOW WILL CONTINUE THROUGH MIDWEEK AND WILL DROP ANOTHER COLD FRONT THROUGH THE AREA TUESDAY NIGHT IN ADVANCE OF AN UPPER LEVEL STORM SYSTEM MOVING IN FROM THE WEST WEDNESDAY NIGHT THROUGH FRIDAY. MODELS STILL IN AGREEMENT IN BRINGING PRECIPITATION INTO THE AREA WITH THIS COLDER AIR MASS IN PLACE WHICH WOULD BRING A CHANCE OF RAIN AND SNOW TO THE AREA. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL EXPERIENCE IFR FLIGHT CONDITIONS THROUGH THE AFTERNOON AND INTO THE OVERNIGHT HOURS. CEILINGS BELOW 1000 FEET WILL PERSIST...WHILE SCATTERED RAIN SHOWERS COULD CAUSE VISIBILITIES TO FALL AT TIMES. ADDITIONAL SHOWERS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI THIS AFTERNOON AND EVENING...SO MONITORING RADAR TRENDS MAY BE NEEDED. SURFACE WINDS FROM THE EAST WILL ARE EXPECTED THROUGH TONIGHT...WITH A SHIFT TO THE NORTHWEST EARLY MONDAY MORNING. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 17, 1:09 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 109 PM CDT SUN MAR 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 109 PM CDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... WIDESPREAD RAIN...ALONG WITH ISOLATED EMBEDDED THUNDERSTORMS...WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA THROUGH THIS EVENING. THE LONG DURATION OF THE RAINFALL MAY RESULT IN MINOR FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS. AREAS BETWEEN U.S. 60 AND U.S. 54 WILL BE MOST PRONE TO THE MINOR FLOODING. A FEW OF THE STORMS WHICH DEVELOP MAY PRODUCE SOME SMALL HAIL. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A DRIER AIRMASS AND BREEZY NORTHWEST WINDS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS OVER MOST OF THE OUTLOOK AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:17 AM CDT | Special Weather Statement | SGF | Jasper | 28 min |
| Mar 17, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 37 min |
| Mar 17, 9:06 AM CDT | River Flood Warning | SGF | Pulaski | 72 hr |
| Mar 17, 12:23 PM CDT | Areal Flood Warning | SGF | Phelps | 12 hr |
| Mar 17, 1:38 PM CDT | Areal Flood Warning | SGF | Dent, Phelps | 10 hr |
| Mar 17, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 57 min |
| Mar 17, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 42 min |
| Mar 17, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 28 min |
| Mar 17, 6:14 PM CDT | Special Weather Statement | SGF | Webster | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.